MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; CONVENIENCE KIT

ANGIODYNAMICS ANGIODYNAMICS; CONVENIENCE KIT
Catalog Number H9656501075221
Medical Device Problem Code Uncoiled (1659)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although it has been indicated that the used guidewire will be returned to angiodynamics, it has not yet arrived.Upon receipt of the device, it will be forwarded to the guidewire manufacturer, cr bard, along with a supplier corrective action request (scar).Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported, upon removing the guidewire from the patient, it was noted that the guidewire had become unravelled.The guidewire had been provided in a convenience kit sold on a non-sterile basis by angiodynamics to cardinal health for inclusion on a tray pack.There was no negative patient impact from this event.It has been indicated that the used guidewire will be returned to angiodynamics.
 
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history report (shr) was generated for item number h9656501075221 in order to ascertain the last three lots shipped to the reporting customer in the six months prior to the procedure date.A review of the device history records was performed for the indicated packaging and component lots obtained through the shr for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the angiographic guidewires product family and the failure mode "unraveled." no adverse trend was identified.The guidewire from the reported event was returned to angiodynamics and forwarded to the supplier, cr bard, along with a supplier corrective action request (scar).Cr bard's evaluation of the returned guidewire confirmed that the safety wire had broken at the weld joint.As a fragment of the safety wire was still protruding from the weld, this indicated that the safety wire had been welded and "potentially broke as a result of higher than normal force applied to the guidewire (minimum require tensile strength of 2.5 lbs.).The guidewires are 100% checked for od in process at cr bard, and the failure did not appear to be related to the od.The conclusion is that the failure was not manufacturing related, but possibly related to procedural events.(b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
CONVENIENCE KIT
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7027319
Report Number1317056-2017-00096
Device Sequence Number1004994
Product Code OEZ
UDI-Device IdentifierH9656501075221
UDI-PublicH9656501075221
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberH9656501075221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2017
Supplement Date Received by Manufacturer10/25/2017
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1